What Are the Signs of Librium Addiction?When a person is addicted to a medicine, the body is not able to function properly if the medicine is stopped. Withdrawal symptoms can also occur. Some Librium withdrawal symptoms can include:
- Panic attacks
- Personality changes
- Sensitivity to sound or light
- Numbness or tingling
- Heart palpitations
- Memory loss
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Restlessness or irritability
When these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from recurring.
If you are taking increasing doses of Librium or feel like you cannot stop the medicine, you need to talk to a healthcare provider. Librium addiction is a serious problem that requires treatment.
Suggestions for Dealing With Librium AddictionDespite their many beneficial effects, benzodiazepines have the potential for abuse and should be used only as prescribed. During the first few days of taking a benzodiazepine (such as Librium), a person usually feels sleepy and uncoordinated. However, as the body becomes accustomed to the effects of the drug, these feelings begin to disappear. If a person uses these drugs for a long period of time, the body will develop a tolerance for the drugs, and larger doses will be needed to achieve the same initial effects. Continued use can lead to a physical dependence on the drug, which can cause withdrawal symptoms when the medication is reduced or stopped (see Librium Withdrawal).
Because Librium works by slowing the brain's activity, the brain's activity can rebound and race out of control when the medication is stopped, potentially leading to seizures and other harmful consequences. Although withdrawal from Librium can be problematic, it is rarely life threatening. Therefore, someone who is thinking about stopping Librium therapy or who is experiencing withdrawal symptoms should speak with a physician or seek medical treatment.